Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 16, 2021Craig County, Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 16, 2021, 1:29 AM CDT for Craig County, Nowata County, Washington County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 1:29 AM CDT (06:29 UTC)
Expired
Jul 16, 2021, 2:15 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS84 KTSA 160629
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
129 AM CDT Fri Jul 16 2021
 
OKZ054>058-061-160715-
Craig OK-Osage OK-Rogers OK-Ottawa OK-Nowata OK-Washington OK-
129 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...NORTHWESTERN OTTAWA...WASHINGTON AND NOWATA
COUNTIES UNTIL 215 AM CDT...

At 128 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Edna to near Lenapah to 6 miles
southeast of Dewey to 4 miles southeast of Pearsonia. Movement was
southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Barnsdall...                      South Coffeyville...
Copan...                          Welch...
Ramona...                         Wynona...
Ochelata...                       Delaware...
Avant...                          Lenapah...
Talala...                         Wann...
New Alluwe...                     Bartlesville Municipal Airport...
Osage Hills State Park...         Watova...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3665 9526 3650 9553 3648 9628 3685 9653
      3685 9611 3692 9581 3700 9558 3700 9489
TIME...MOT...LOC 0628Z 302DEG 19KT 3700 9539 3685 9562 3674 9584 3674
9642

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 16, 12:55 AM CDT, 34 minutes earlier.

Area forecast discussion, Jul 16, 12:55 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1255 AM CDT Fri Jul 16 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The largest concern over the next several hours will be a line of
thunderstorms which is not starting to push southward across the
OK/KS stateline. These storms will be capable of gusty winds to
potentially near 50mph along with small hail. MVFR to brief IFR
conditions are expected for these storms. These storms are
expected to hold together and push through all of our TAF sites
through the morning hours.

This afternoon will see destabilization behind the line of
thunderstorms which may allow for additional storms to develop
across mainly NE OK though there is a low chance for some
development across far NW AR but confidence was too low to warrant
a mention in the TAF. The afternoon activity is expected to
decrease, but additional activity is expected to develop across
NE OK during the late evening and especially as we go into the
overnight hours thanks to the low level jet strengthening.

Snider

&&

.PREV DISCUSSION... /Issued 858 PM CDT Thu Jul 15 2021/

..UPDATE...

DISCUSSION...
Isolated storms that popped up within a pocket of instability
north of Fort Smith are slowly running out of instability and
should continue to weaken and dissipate. Storms are becoming more
numerous along the outflow boundary across southern KS and should
get additional upper level support through the remainder of the
evening into the early morning hours as a shortwave over central
KS continues to dig southeast. The latest CAM guidance continues
to support the idea of the outflow boundary drifting south with
additional storms developing westward across north-central OK and
eventually moving east into our northern tier counties. Gridded
data was updated earlier to reflect a slightly later onset of
convection and hold POPs higher west of I-44 through sunrise then
shift them south and east through late Friday morning.

Deep moisture continues to be pooled along the outflow boundary
and ahead of the stationary front from northwest OK into northern
KS with strong 850-700 moisture transport across much of central
and northeast Oklahoma. As a result storms should remain very
efficient in producing very heavy rainfall rates in excess of
2"/hour. With marginal deep layer shear also in place and flow
generally parallel to the sagging outflow boundary, localized
flash flooding will remain a concern overnight. Sufficient cold
pool strength should be achieved by daybreak to help push the
outflow south as convection begins to increase across northwest AR
and east-central OK. Will need to watch for redevelopment in the
wake of the morning round of storms but with uncertainty in that
and the eventual outflow location do not anticipate expanding the
Flash Flood watch at this time.

PREV DISCUSSION... /Issued 627 PM CDT Thu Jul 15 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Current VFR conditions will likely give way to MVFR to IFR
conditions later tonight across northeast Oklahoma and
far northwest Arkansas as showers and storms roll into
the area. MVFR to VFR conditions are expected Friday at
most sites with showers and storms still affecting area
sites at least through the morning hours.

PREV DISCUSSION... /Issued 206 PM CDT Thu Jul 15 2021/

DISCUSSION...
Persistent pre-frontal convection across northern OK into
southeast KS is expected to expand in coverage and eventually sag
into portions of northeast OK this evening. Instability (SBCAPES
around 3000 J/KG) will be sufficient for some strong/marginally
severe storms, although overall weak shear should prevent more
significant severe activity from occurring. With PWATS running
around 2", expect very efficient rainfall rates, with some locally
heavy rainfall likely. Used the HREF mean QPF which focuses the
heaviest rainfall from southeast KS into northeast OK, although
there remains some uncertainty as to where the heaviest rain may
occur. That said, went ahead with a Flash Flood Watch overnight
for parts of northeast OK.

Bulk of the CAMs shift the showers/storms farther southeast on
Friday. There is some concern for additional development closer to
the frontal boundary by Friday night as suggested by the
NAM/ECMWF, so will need to monitor for the threat of additional
heavy rainfall.

Rain chances will continue into the weekend, with an uptick in
activity possible by early next week as another wave and
associated front dip into the region. The better chances of rain
are expected to shift farther south Tuesday into Wednesday as the
boundary sags south.

Temperatures will remain below normal through the period, with
highs generally in the 80s for early/mid week. Expected a gradual
warming trend late in the week as drier conditions prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  91  72 /  60  40  40  40
FSM   89  73  91  73 /  60  40  60  40
MLC   88  73  91  71 /  60  30  40  30
BVO   89  71  90  70 /  60  30  40  40
FYV   85  68  87  67 /  80  50  50  40
BYV   85  70  88  69 /  80  50  60  40
MKO   87  72  89  71 /  60  40  40  40
MIO   86  70  89  69 /  70  40  40  40
F10   88  72  90  71 /  50  30  40  30
HHW   88  74  91  74 /  50  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 AM CDT this morning for OKZ054>059-
     061>063.

AR...None.
&&

AVIATION.....21
Hazardous weather outlook, Jul 15, 10:56 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1056 PM CDT Thu Jul 15 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1056 PM CDT Thu Jul 15 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...North of Interstate 44.
	ONSET...Overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Far Northeast Oklahoma.
	ONSET..Overnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and North of Highway 412 in Northeast Oklahoma.
	ONSET...Overnight.

DISCUSSION...
Showers and thunderstorms will become more numerous overnight
along an outflow boundary stretching across south-central and
southeast Kansas. This area of activity will move slowly south
and east with time across northeast Oklahoma and eventually
northwest Arkansas by mid-morning Friday. Unseasonably high
moisture values in place across far northern Oklahoma will allow
for efficient rain-producing storms with very high rainfall
rates. The combination of slow storm motion and activity repeating
over the same area will lead to localized flash flooding
potential overnight tonight, especially near the Kansas border.
The threat of severe weather will otherwise remain low overnight,
however, if the storms do form into a larger complex, a damaging
wind threat may emerge.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Unsettled weather will remain across the area through the weekend
with multiple rounds of showers and thunderstorms expected. The
overall severe weather risk will remain low, however, a few
strong to severe storms will be possible mainly during the late
afternoon and evening. The greater concern is for pockets of
heavy rainfall to occur. There is really no one particular day
through the weekend when heavy rainfall looks more likely however
the focus for thunderstorms will gradually shift south late Monday
into Tuesday. This pattern change will bringing decreasing rain
chances across areas that experienced earlier heavy rains.
weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 16, 12:46 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1246 AM CDT Fri Jul 16 2021

OKZ054>057-061-160630-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
1246 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTHWESTERN
ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL
130 AM CDT...

At 1245 AM CDT, strong thunderstorms were located along a line
extending from near Dearing to 3 miles north of Wann to 5 miles east
of Bigheart to 8 miles northwest of Sunset Lake to 3 miles northeast
of Foraker. Movement was southeast at 35 mph.

Wind gusts up to 50 mph as well as small hail up to one half inch in
diameter will be possible with these storms. Very heavy rainfall is
occurring with these thunderstorms as well.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Barnsdall...                      South Coffeyville...
Copan...                          Ramona...
Ochelata...                       Delaware...
Lenapah...                        Wann...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Watova...                         Pearsonia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 9551 3685 9533 3661 9558 3652 9588
      3652 9608 3660 9655 3700 9671
TIME...MOT...LOC 0545Z 330DEG 31KT 3706 9573 3697 9582 3687 9613 3688
9633 3691 9652

Snider
Special weather statement, Jul 16, 1:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 AM CDT Fri Jul 16 2021

OKZ054>058-061-160715-
Craig OK-Osage OK-Rogers OK-Ottawa OK-Nowata OK-Washington OK-
129 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...NORTHWESTERN OTTAWA...WASHINGTON AND NOWATA
COUNTIES UNTIL 215 AM CDT...

At 128 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Edna to near Lenapah to 6 miles
southeast of Dewey to 4 miles southeast of Pearsonia. Movement was
southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Barnsdall...                      South Coffeyville...
Copan...                          Welch...
Ramona...                         Wynona...
Ochelata...                       Delaware...
Avant...                          Lenapah...
Talala...                         Wann...
New Alluwe...                     Bartlesville Municipal Airport...
Osage Hills State Park...         Watova...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3665 9526 3650 9553 3648 9628 3685 9653
      3685 9611 3692 9581 3700 9558 3700 9489
TIME...MOT...LOC 0628Z 302DEG 19KT 3700 9539 3685 9562 3674 9584 3674
9642

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:46 AM CDTSpecial Weather StatementTSANowata, Osage, Washington44 min
Jul 16, 2:14 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa46 min
Jul 16, 6:45 AM CDTSpecial Weather StatementTSATulsa30 min
Jul 16, 7:37 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware3 hr
Jul 16, 8:38 AM CDTRiver Flood WarningTSAOttawa4 days
Jul 16, 10:41 AM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah2 hr
Jul 16, 11:47 AM CDTFlash Flood WarningTSALeFlore3 hr
Jul 16, 1:09 PM CDTAreal Flood AdvisoryTSALeFlore2 hr
Jul 16, 9:40 AM CDTSpecial Weather StatementTSALogan50 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.